Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

History of neurocysticercosis. Taken Epitoin. Now have increased WBC count. Due to previous disease?

Hi Doctor , My Name is Vikas , I am 27 years old. I was admitted into emergency after sufferering from one seizures attack one morning which was diagonized due to neurocystecercosis 5 years back . The doctors treated me and asked me to take epitoin 300 mg daily for 3 years . I completed the course and and not taking any medicines now and is completely fine . 1 year before i had my regular medical check up and all reports were fine. Recently i performed my regular medical checkup and was found that my WBC (absolute eosonophilis ) counts have increased to 1200. The doctor checked me for allergies but there are none , so the doctore referred me to Topical diseases doctor stating that it could be due to my neurocystercosis which i has 5 yrs. back(i informed her about this in my medical history) and the infection might still be there . I have doctor s appointment next month My question is , is my incresed eosonophilis count is due to my neurocystecercosis 5 yrs back becoz i finished my full course of medicines 2 yrs back and i am a healthy individual . Still i have no problem apart from i am developing few acne on my legs which comes and go from last 3 -4 months leaving marks , is there any relation between this and my increased eosonophilis count. Please let me know as i am worried as my doctor s appointment is after 1 month.
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Neurocysticercosis is a parasitic disease occurs due to cysts of tape worm in brain. The cysts cause seizures. You have taken right drug and for right duration for seizures. But you have not mentioned that if you took drug for cysticercosis or not? Phenatoin is an anti epileptic drug. But in patients of neurocysticercosis other drugs as Albendazole are also given for at least 15 days during start of therapy in order to contain any infection. So even if you finished the treatment even then there occur chance of infection.
Secondly eosinophil count may increase after years of infection from worm. Wait for doctors appointment and get your Absolute Eosinophil Count done and repeat TLC done. If in second investigation counts come normal then theres is nothing to worry.
So wait for appointment and get your repeat investigations done.

Dr. Seikhoo Bishnoi
Answered: Tue, 26 Mar 2013
I find this answer helpful
Neurologist Dr. Piyush Ostwal's  Response
It is highly unlikely that the neurocysticercosis is causing the high eosinophil count. It will usually not be active for so long. The skin problem on your leg may definitely be linked to the high eosinophils. The skin problem is most likely a manifestation of allergy. I suspect it could be eczema. I will suggest opinion from a dermatologist for this. Apart from allergy sometimes parasitic infections can cause such skin problem and eosinophils. I think at present dermatologists opinion will be important.
Good luck.
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor